Acid Reflux Drug
Q: In my mom's case, I feel she takes too many, but I could be looking at
this the wrong way. I am not sure.
My mother's profile:
- 59 years of age
- Health conditions: mild depression, sporadic anxiety/stress/crying
for stupid reasons, slight high blood pressure, severe fibromyalgia,
osteo arthritis, poor diet, moderately overweight, hardly any
exercise, bad acid reflux, dry mouth, trembling in her hands.
My mom has been on Prozac for quite some time for depression (crappy
life/bad marriage). Four months ago, my father died, and she has been
taking Oxazepam to help keep her from crying all the time (recently
went from 120mg to 60mg per day. Safe to say she is officially
addicted, which she said she wasn't, until I looked up the drug and
proved she was).
This is her list of pills every day (hopefully my spelling is right):
Prozac (for her constant depression) - 40mg per day
Altese (high blood pressure) - 5 mg per day
Oxazepam (for stress/crying) - 60 mg per day (recently reduced from
Elavil (for pain through the night) - 50 mg per evening
Vioxx (for fibromyalgia/arthritic pain) - 25 mg per day
Tylenol 3 (same as above) - 2 - 8 pills a day depending on pain that
Metoclop (for dry mouth) 10 - 20 mg a day depending on how dry her
Premarin (estrogen) - 0.3 mg a day
Pantaloc (for reflux) - 30 mg a day
Hydrazide (sp.? water pill of some sort) - 25mg a day
She has a new doctor now, and he is fine with all of these
medications. He said she is very healthy. Correct me if I am wrong,
but can someone have all these conditions, eat poorly, not exercise,
be taking all these medications and be considered HEALTHY?
Does anyone know if any of these drugs would have a counteractive
affect on another? For example, when I looked up Oxazepam, it said
that people that are depressed should not use this. She is depressed
and taking Prozac for her depression.
Does anyone know if the trembling in her hands could be caused by the
oxazepam (I noticed this is a rare side affect). The doctor did not
know what causes this and said a glass of alcohol would supress it
(even though NO alcohol should be drank while taking this drug!!!!).
My mom does not drink, luckily.
My mom wants to babysit my newborn baby, and I don't feel comfortable
leaving him alone with her because of her drug use. Even with all
these drugs, she is emotionally unstable, and that worries me more.
Can all these drugs she's taking CAUSE health concerns (cancer, MS,
stroke, etc. etc). Seems to me, that this cannot be helping her
I preach to her all the time about diet, exercise and her drug use
(even though I try not to judge) but I do it more now that I have lost
my father and want my mother around for a long time.
Can anyone provide me with some medical/personal views to ease my
A:Concern is one thing. Belittling and demeaning and judging serious medical conditions simply because there is little understanding for them is inexcusable. You noted: "Severe fibromyalgia, poor diet, moderately overweight, hardly any exercise, bad acid reflux" among your mother's conditions. Did you realize in Fibromyalgia that a person is not be able to excersize as a person normally considers excersize. Furthermore, since FMers have less endurance than those who do not have FM there is an inability to excersize in the same manner or length. The activity can make the condition and pain much worse when it's not done in care. And if they happen to have Chronic Fatigue Immune Definacy Syndrome there is an excersize intolerance that is a known symptom as well. Which means the body cannot handle itself where excerzise is concerned. That's not a choice. That's a reality. You also mentioned Reflux. I know from personal experiance that one cannot always eat correctly with GERDS due to the upset stomache the refluxing acid causes. There's also to note that GERDs causes delayed stomache emptying (stomache stays in the food longer), swallowing problems, etc. All which interfere with eating and the way the body is able to digest the food. Sometimes medication can help. Sometimes it doesn't. Avoiding certain foods such as raw vegatables, spices, grease, and gravies as well as other foods that may be harder to digest...and help lesson some of the symptoms. Some medications you listed, especially the pain medications, can also sometimes cause stomache upset and/or worsen Relfux as well. Any kind of NSAIDS such as Vioxx or Ibuprofen can cause stomache bleeding and ulcers without warning too. Encourging you're mother to eat right, excercize as she is able is something you can and should do. But it should also be done with full acknowledgement of the medical conditions she deals with and her ability to reasonably do so. The first thing that should be done is get information regarding your mother's medical conditons. Take them seriously and do not blame her for having them. Or if she just did so-and-so she would be all better and cured. Her being chronically ill is not her fault. And she should not be treated as if it was. Case in point: MS is not caused by misuse of medication to my knowledge. It is an autoimmune disease in which the Central Nervous System is underattack the body's own immune system. The myelin sheath which is protective laying of nerve fibers also helps in transmitting messages to the brain. In MS, these sheaths are either destroyed or damaged.
Most Popular Articles
- Gold Celtic Ring
- Hot Tubs
- Computer Course Have Training
- Home Improvement